# SDR 040624

- Difficulty date: June 24, 2004
- Submitted: June 24, 2004
- Operation: General aviation
- Filed by: Jaars Inc, repair station EVGR735D
- Make and model: Cessna 206CESSNA
- Engine: Cont IO520F
- Engine time: 5,704 hours
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase
- Part number: 646520646521
- Part serial: 4A9388
- Condition: Cracked
- Location: Engine
- Part time: 5,704 hours
- Stage of operation: IN
- How discovered: B
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

IT HAD PROP STRIKE WHICH IS WHEN THE DAMAGE PROBABLY OCCURRED. OVERHAULED AND RAN FULL LIFE BUT OIL LEAKS DEVELOPED AT THE MOST FORWARD THROUGH BOLTS.  BECAUSE OF THE OIL LEAK AT BOLT HOLE DURING RUNUP AFTER OVERHAUL THAT WAS JUST COMPLETED.  CRACK IS IN FRONT MAIN LOWER THRU BOLT HOLE IN LEFT CASE HALF.  CRACK IS ABOUT 2.5 IN. LONG, STARTS INSIDE HOLE ABOUT AN INCH FROM PARTING SURFACE AT ABOUT 9 O'CLOCK AS VIEWED FROM THE OUTSIDE CASE, SPIRALS SLIGHTLY TO ALMOST 11 O'CLOCK POSITION.  CRACK CAN BE VIEWED WITH THROUGH BOLT REMOVED AND BY USING A BORESCOPE.  SINCE CRACK IS ON FORWARD SIDE OF HOLE, IT COMMUNICATES WITH OIL PASSAGE THAT IS JUST FORWARD OF THROUGH BOLT HOLE, THUS CAUSING THE LEAK.
